Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 14, 2025, 12:48 PM CST for 8 counties in Texas. It took effect at Feb 15, 2025, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2025, 12:48 PM CST (18:48 UTC)
- In effect from
- Feb 15, 2025, 10:00 AM CST
- Expired
- Feb 15, 2025, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 179 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WWUS74 KMAF 141848 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1248 PM CST Fri Feb 14 2025 TXZ277-151000- /O.EXB.KMAF.HW.W.0009.250215T1600Z-250216T0000Z/ Davis Mountains- Including the cities of Fort Davis 1248 PM CST Fri Feb 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-TXZ270-271-151000- /O.CON.KMAF.HW.W.0009.250214T1900Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1148 AM MST Fri Feb 14 2025 /1248 PM CST Fri Feb 14 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. Winds will subside tonight before increasing again midday Saturday. * WHERE...Guadalupe Mountains of west Texas and southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ059-067-075-272>276-278>280-151000- /O.NEW.KMAF.WI.Y.0005.250215T1600Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Panther Junction, Marfa, Van Horn, Marathon, Fort Stockton, Mentone, Big Bend National Park, Alpine, Chisos Basin, Monahans, and Pecos 1248 PM CST Fri Feb 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Sprang
3 follow-up statements
808 WWUS74 KMAF 150750 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1250 AM MST Sat Feb 15 2025 NMZ027-TXZ270-271-151600- /O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 1250 AM MST Sat Feb 15 2025 /150 AM CST Sat Feb 15 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ277-151600- /O.CON.KMAF.HW.W.0009.250215T1600Z-250216T0000Z/ Davis Mountains- Including the cities of Fort Davis 150 AM CST Sat Feb 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when driving as blowing dust may reduce visibility. && $$ TXZ059-067-075-272>276-278>280-151600- /O.CON.KMAF.WI.Y.0005.250215T1600Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Mentone, Panther Junction, Chisos Basin, Pecos, Big Bend National Park, Fort Stockton, Van Horn, Monahans, Marathon, Marfa, and Alpine 150 AM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ 93
754 WWUS74 KMAF 151904 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1204 PM MST Sat Feb 15 2025 NMZ027-TXZ270-271-160000- /O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 1204 PM MST Sat Feb 15 2025 /104 PM CST Sat Feb 15 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ277-160000- /O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Davis Mountains- Including the cities of Fort Davis 104 PM CST Sat Feb 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when driving as blowing dust may reduce visibility. && $$ TXZ059-067-075-272>276-278>280-160000- /O.CON.KMAF.WI.Y.0005.000000T0000Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Panther Junction, Mentone, Marfa, Marathon, Monahans, Pecos, Van Horn, Fort Stockton, Alpine, Chisos Basin, and Big Bend National Park 104 PM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Chehak
065 WWUS74 KMAF 160009 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 509 PM MST Sat Feb 15 2025 NMZ027-TXZ270-271-277-160115- /O.EXP.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Fort Davis, Guadalupe Mountains National Park, Pine Springs, and Queen 509 PM MST Sat Feb 15 2025 /609 PM CST Sat Feb 15 2025/ ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have diminished this evening therefore the threat has ended. $$ TXZ059-067-075-272>276-278>280-160115- /O.EXP.KMAF.WI.Y.0005.000000T0000Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Panther Junction, Mentone, Marfa, Marathon, Monahans, Pecos, Van Horn, Fort Stockton, Alpine, Chisos Basin, and Big Bend National Park 609 PM CST Sat Feb 15 2025 ...WIND ADVISORY HAS EXPIRED... Wind speeds have diminished this evening therefore the threat has ended. $$ Chehak
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:26 AM CST, 1 hour 22 minutes earlier. Its key messages:
- Updated at 1123 AM CST Fri Feb 14 2025
- High winds are expected today and Saturday in the Guadalupe/Delaware Mountains. As a result, a High Wind Warning is in effect through Saturday evening.
- Elevated to near critical fire weather conditions expected today and Saturday, especially south and west of the Trans Pecos.
- Another cold front is expected to move into the region Saturday evening, dropping temperatures back to below normal.
- Brief warm-up early next week, followed by a strong cold front Tuesday evening providing much colder temperatures through the rest of next week.
Area forecast discussion, Feb 14, 11:26 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1126 AM CST Fri Feb 14 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1123 AM CST Fri Feb 14 2025
- High winds are expected today and Saturday in the
Guadalupe/Delaware Mountains. As a result, a High Wind Warning
is in effect through Saturday evening.
- Elevated to near critical fire weather conditions expected today
and Saturday, especially south and west of the Trans Pecos.
- Another cold front is expected to move into the region Saturday
evening, dropping temperatures back to below normal.
- Brief warm-up early next week, followed by a strong cold front
Tuesday evening providing much colder temperatures through the
rest of next week.
&&
.SHORT TERM...
(Today through Saturday afternoon)
Issued at 320 AM CST Fri Feb 14 2025
The start of a whiplash pattern change begins today as an upper
level low approaches from the west. Winds shift to the west and
southwest and begin to increase today, particularly in the
mountains. For this, have kept the High Wind Warning that was
inherited for the Guadalupe and Delaware Mountains. The increase
in winds and a shift to a favorable downsloping direction will
bring temperatures above normal this afternoon with areas west of
the Pecos River reaching into the 70s. To the east, near normal
temperatures hold in the 60s. Even with this disturbance rolling
by, precipitation chances remain low(~10%) and confined to the
northwestern portion of the CWA.
Outside of the higher terrain, winds decrease somewhat Friday
night for the Plains. As the low moves across just north of our
area on Saturday, winds pick up areawide and the addition of Wind
Advisories may be needed for at least the adjacent foothills.
Blowing dust will once again be an issue, especially west of the
Pecos River where conditions have been drier compared to east of
the Pecos. Temperatures end up around normal in the low to mid 60s
for most on Saturday as a dry cold front moves across the area
from west to east during the afternoon. Winds begin to decrease
Saturday evening.
-Stickney
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 320 AM CST Fri Feb 14 2025
The passage of the low pushes another cold front into the area
Saturday night. Lows drop back down into the 20s and 30s while
clear skies Sunday help temps rebound back into the 50s. Westerly
upper flow develops Monday helping to push warmer air east into
the plains adjacent to our higher elevations sending temperatures
back up to near normal with a pleasant afternoon with highs in the
60s and 70s.
The long departed low is not through with us however as it moves
into Hudson Bay and develops a westward oriented trough. Known as
a "McFarland Signature" this setup usually causes an outbreak of
Arctic air south out of Canada and this indeed seems to be what is
expected on Tuesday as models are showing a very strong front
arriving Tuesday morning and quickly pushing south throughout the
day. Highs north of I-10 will likely occur in the morning ahead of
the front with temps dropping steadily after frontal passage.
South of I-10 will be warmer as the front doesn't reach there
until later in the afternoon or early evening. Ensemble guidance
is showing a slight chance for wintry precipitation Tuesday night
but only a weak upper trough transits the area Tuesday night so
these PoPs will either disappear in later runs, or possibly
materialize in the form of light drizzle. Little if any
accumulations should be expected especially if dewpoints are very
low.
Lows in the teens and twenties are expected Wednesday and Thursday
providing what may be our last experience with such cold
temperatures this season. Highs Wednesday hold in the 30s and 40s
for most, increasing to the 40s and 50s on Thursday as the surface
high pressure begins modifying and moving to the east.
Hennig
&&
.AVIATION...
(18Z TAFS)
Issued at 1123 AM CST Fri Feb 14 2025
VFR conditions at all sites through 18Z tomorrow. South/southeast
winds shift westerly later tonight. Some gusts anticipated at CNM,
HOB, and MAF this afternoon. By the end of the period tomorrow,
gusty westerly winds will increase substantially across the area.
BLDU is expected to accompany these winds tomorrow afternoon as
well. These items will be reflected in future TAFs.
&&
.FIRE WEATHER...
Issued at 320 AM CST Fri Feb 14 2025
Today and Saturday will be the days with the greatest fire spread
threat, especially Saturday south and west of the Pecos River when
winds increase to 20 to 30 mph. The limiting factor is ERC values
still low for this time of year and minimum afternoon humidities
around or just below 15 percent. An additional concern is low fuel
loading and decent moisture return tonight so given the
uncertainty will hold off issuing a fire weather watch at this
time. A cold front Saturday evening brings a wind shift and cold,
moist air diminishing the threat. Temperatures warm back up
briefly Monday and early Tuesday before yet another cold front
arrives. This cold front will end any fire threat for the
remainder of the week as lows drop into the teens and 20s with
highs in the 40s and 50s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 65 40 66 26 / 0 0 0 0
Carlsbad 71 44 65 32 / 0 0 0 0
Dryden 64 40 76 39 / 0 0 0 0
Fort Stockton 78 46 68 34 / 0 0 0 0
Guadalupe Pass 65 41 56 34 / 0 0 0 0
Hobbs 64 37 62 25 / 0 0 0 0
Marfa 72 43 61 32 / 0 0 0 0
Midland Intl Airport 65 41 65 27 / 0 0 0 0
Odessa 66 41 65 28 / 0 0 0 0
Wink 71 41 67 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 6 PM CST /5 PM MST/ Saturday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch Saturday evening for Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains.
NM...High Wind Warning until 5 PM MST Saturday for Guadalupe
Mountains of Eddy County.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...93
LONG TERM....10
AVIATION...13Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.